Migrainepage Discussion Forum

"shortness of breath and headaches"

Email this topic to a friend
Printer-friendly version of this topic
Archived thread - Read only 
Previous Topic | Next Topic 
Home Conferences Migraine Discussion (Protected)
Original message

Chewy Click to EMail ChewyClick to check IP address of the poster Oct-30-06, 10:07 PM (CMT)
"shortness of breath and headaches"
lately ive had trouble breathing during a bad headache/migraine, sometimes even when Its a mild headache. Also noticed my heartrate has accelerated....Just curious if they are linked together or if anyone else has had similar like symptoms? Ive had cdh's/migraines for over 5 yrs, and I would ask my dr. but due to my condition Im out of work with no health insurance. Any feedback would be appreciated.
  Top

 Table of contents

RE: shortness of breath and headach..., mgb, Oct-30-06, (1)
RE: shortness of breath and headach..., NikaB, Oct-31-06, (2)
RE: shortness of breath and headach..., mgb, Oct-31-06, (3)
RE: shortness of breath and headach..., Chewy, Oct-31-06, (4)
RE: shortness of breath and headach..., mgb, Oct-31-06, (5)
RE: shortness of breath and headach..., LinCT, Nov-18-06, (6)
RE: shortness of breath and headach..., joanr, Nov-18-06, (7)

Lobby | Topics | Previous Topic | Next Topic
Messages in this topic

mgb Click to EMail mgbClick to view user profileClick to check IP address of the poster Oct-30-06, 10:26 PM (CMT)
1. "RE: shortness of breath and headaches"
migraine can be symptom of cardiovascular diseases....

not trying to alarm you, but get this checked out sooner than later.

-mgb

  Top

NikaB Click to EMail NikaBClick to view user profileClick to check IP address of the poster Oct-31-06, 03:45 AM (CMT)
2. "RE: shortness of breath and headaches"
Symptoms such as you describe can be rather scary, and therefore it is best to have them investigated properly if they persist over a longer time.

However, there is another reason why you could experience them and this is thatsuch symptoms can be simply a side effects from some medication you take for your M.

I do get such symptoms sometimes, but only when I take Imitrex for my M. Many people expreniced this, too.
Imitrex can cause all sorts of "fake" heart trouble type symptoms which can be very, very scary indeed but ar NOT dangerous and you recover from the quickly as soon as your medicine wears of.
Do you take Imitrex? If so this can be your answer.

I am sorry to disagree with Mark on this - so sorry Mark - I do not think many people with M are also suffering with cardiovascular disease.

It happens of course, but when suffering from M does not necessary means that you are also likely to have heart trouble, so I do not want you to worry unnecessarily that there is such a connection.

My heart for example is one of the strongest organs I posses, even if at times I suffer for such symptomsas you describe I KNOW that they are only caused when I take Imitrex, but never at other times. I had my heart well checked BTW.
NikaB UK England

  Top

mgb Click to EMail mgbClick to view user profileClick to check IP address of the poster Oct-31-06, 08:50 AM (CMT)
3. "RE: shortness of breath and headaches"
Nika & Chewy,

I was pointing out an area of possibility:

Granted yes I'll agree with you in a person without cardiovascular disease may not be having anginal or cardiac related issues, however when a person described these symptoms of rapid pulse, SOB, chest tightness, it is indicative of a cardiovascular response to a triptan--if a triptain were taken in this person's circumstance.

Dr. Robbins has a link to a report that I'll have to dig up regarding headaches and migraines as an early warning sign of cardiovascular issues.

I did not intend to trigger a panic, only to raise awareness. The vessel system (not just the heart) can be extremely sensative to a whole bunch of things, which cause them to become inflammed--which cause a whole bunch of responses by the body.

A rapid pulse (if over 100) is considered tachycardia (if it's sinus tachycardia, that is not an emergency, but if it is irregular, time to visit the ER).

Your body's pulse and BP may increase as the result of pain, and that's a normal result.

If people have rather normal familial issues (no sudden cardiac death, heart attacks, abnormal lipid profiles, diabetes, or hypertension) I think it is less of a driving issue.

Chances are, if you reported this to your doc, he or she would want to see you or have you visit the ER. It's standard protocol to rule the heart out first.

Thanks
mgb

One report.
http://www.headachedrugs.com/archives/coronary_syndromes.html

A conflicting opinion
http://www.headachedrugs.com/archives/coronary.html

A brief article regarding triptans and effects where cardiac patients were excluded
http://www.headachedrugs.com/archives/all_triptans_alike.html

AHA Cardiac Awareness
http://www.americanheart.org/presenter.jhtml?identifier=3053

  Top

Chewy Click to EMail ChewyClick to check IP address of the poster Oct-31-06, 09:52 AM (CMT)
4. "RE: shortness of breath and headaches"
Ty to all for responding. I guess my reason for posting was to find out whether or not those symptoms are typical for chronic daily pain. These symptoms are fairly new and its been about a year since Ive had an ekg, so I'll probably seek medical attention....only problem is I dont have health insurance.
  Top

mgb Click to EMail mgbClick to view user profileClick to check IP address of the poster Oct-31-06, 11:06 AM (CMT)
5. "RE: shortness of breath and headaches"
Chewy,

I'm sorry you're not feeling well. I'm not a doctor, but any new symptoms including shortness of breath and an increase in pulse aren't just part of having chronic daily pain.

Not having health insurance just adds to anxiety and frustration when you're not feeling well. The ER cannot turn you away, and their financial department will have to work out a payment arrangement with you.

I wish you good luck and hope you feel better.

  Top

LinCT Click to EMail LinCTClick to view user profileClick to check IP address of the poster Nov-18-06, 10:30 AM (CMT)
6. "RE: shortness of breath and headaches"
I had the same problems, for me it turned out to be a bad side effect to the Topamax I was taking. I have since stopped taking it and the symptoms have not come back. Alot of it was anxiety for me. When I was in the ER they asked me to take my pulse when this happens and I have since learned that my heart is not in fact racing it just feels like it is. I felt much better when I learned to stop and take my pulse.
  Top

joanr Click to EMail joanrClick to view user profileClick to check IP address of the poster Nov-18-06, 11:29 AM (CMT)
7. "RE: shortness of breath and headaches"
You should go to the Dr. about this to rule out anything serious.

It sounds like the panic attacks I sometimes get. My heart will race and I will almost hyperventilate.

But, it could also be something much more serious and they ruled that out before determing it was panic attacks.

I ended up in the ER for a panic attack because I was sure I was having a heart attack. It's a scary feeling.

The stress of the migraines and being out work could trigger something like that.

My Dr. prescribes Xanax for these and it works well.

  Top


Remove

Lobby | Topics | Previous Topic | Next Topic

 

 

 

 

 

 

 

 

 

 

 

 

Please help this site run smoothly by reading and and following the rules.

DISCLAIMER: This website is intended to provide a forum for the free exchange of information only. The maintainer of this site (Ronda Solberg) in no way sponsors, supports or condones any of the advice given herein, nor supports the use of any medication, supplement, herb, substance or program, except pursuant to a licensed medical practitioner's care. In no way does the maintainer of this site advocate the use of any illegal medication, herb, supplement or other substance or the importation, distribution or sale thereof. Persons who have any question about the legality of any action that they are planning to take are advised to consult an attorney.

The views and opinions of posters to this web site do not necessarily state or reflect the opinion of this site's maintainer. Likewise, the maintainer of this site will not be held responsible for the availability or content of the sites linked to by this site, nor warrants or guarantees the information described or offered at these sites. Furthermore, migrainepage.com nor the maintainer of migrainepage.com does not warrant or assume any legal liability or responsibility for the accuracy, completeness, or usefulness of any information, apparatus, product, medicine, or process mentioned on this web site.

Questions or problems regarding this bulletin board should be directed to Webmaster
©1997-1999 by DCScripts. All rights reserved.